MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted after the device analysis is completed.(b)(4).
 
Event or Problem Description
Six treatments with the orbital atherectomy device were performed in the superficial femoral artery following failed delivery of the viperwire to the tibial artery after several attempts.During the attempts to deliver the wire to the tibial artery, the wire had folded several times.The tip of the wire broke off in situ near the aortic bifurcation during retraction, and a snare was used to remove the fragment.The patient was discharged as planned following the procedure.Approach for the procedure was contralateral, and the vessel was 80% stenotic with a type b lesion.
 
Additional Manufacturer Narrative
The guide wire and spring tip were returned to csi for investigation with a fracture in the core located just proximal from the spring tip.Both the proximal and distal segments of the guide wire were returned.The wire core was deformed with a small radius bend at the fracture location, consistent with having been kinked prior to fracture.Scanning electron microscopy analysis revealed the presence of torsional stresses on the fracture faces of the core wires.However, the exact root cause of the fracture could not be determined.At the conclusion of the failure analysis investigation the event was confirmed.The ifu contains the following warnings: "handle the oad and guide wire carefully.A tight loop, kink, or bend in the guide wire may cause damage and system malfunction during use." and "a prolapsed or bent guide wire core can result in damage to the guide wire or oad." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7998775
Report Number3004742232-2018-00312
Device Sequence Number19177757
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)190630(10)198255
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number198255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight82